MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7130
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).E1: initial reporter phone: (b)(6).Device evaluated by mfr.: fg emerge mr, us 1.20mm x 8mm was received for analysis.A visual, tactile, microscopic analysis and wire insertion test was performed on the device.A visual, tactile examination identified no issues with the hypotube shaft.A microscopic examination of the inner/wire lumen noted that the lumen was bunched at 6.8cm proximal from the tip.A puncture hole was identified in the outer extrusion at 7cm from the tip.As a result of the damage to the inner wire lumen, it was not possible to load a recommended 0.014inch wire through the guidewire lumen.A microscopic examination of the balloon identified no issues with the balloon.Examination of the tip via the scope found no evidence of any damage.
 
Event or Problem Description
Reportable based on device analysis completed on 30aug2024.It was reported that crossing difficulties were encountered.The patient was undergoing percutaneous coronary intervention.The 90% stenosed target lesion was located in the left circumflex artery.A 1.20mm x 8mm emerge balloon catheter was selected for use.During the procedure, a non-boston scientific guidewire could not cross the balloon.The procedure was completed with another of same device.No patient complications were reported, and the patient was stable post-procedure.However, returned device analysis revealed that shaft polymer extrusion ruptured.
 
Additional Manufacturer Narrative
A corrective action was opened to further investigate the issue of difficulty loading the wire and difficulty tracking over the wire.The investigation is in process, and no actions have been taken at the time of this regulatory report submission.H6: updated the evaluation conclusion code from unintended use error caused or contributed to event to cause not established e1: initial reporter city: (b)(6).E1: initial reporter phone: (b)(6).Device evaluated by mfr.: fg emerge mr, us 1.20mm x 8mm was received for analysis.A visual, tactile, microscopic analysis and wire insertion test was performed on the device.A visual, tactile examination identified no issues with the hypotube shaft.A microscopic examination of the inner/wire lumen noted that the lumen was bunched at 6.8cm proximal from the tip.A puncture hole was identified in the outer extrusion at 7cm from the tip.As a result of the damage to the inner wire lumen, it was not possible to load a recommended 0.014inch wire through the guidewire lumen.A microscopic examination of the balloon identified no issues with the balloon.Examination of the tip via the scope found no evidence of any damage.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20305884
Report Number2124215-2024-57463
Device Sequence Number18314430
Product Code LOX
UDI-Device Identifier08714729806486
UDI-Public08714729806486
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130391
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2026
Device Model Number7130
Device Catalogue Number7130
Device Lot Number0033012934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight55 KG